Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Chaotic Consumption Patterns in a Simple 2-D Addiction Model

Gustav Feichtinger, Cars Hommes and Alexandra Milik
Economic Theory
Vol. 10, No. 1 (Jun., 1997), pp. 147-173
Published by: Springer
Stable URL: http://www.jstor.org/stable/25055029
Page Count: 27
  • Download ($43.95)
  • Cite this Item
Chaotic Consumption Patterns in a Simple 2-D Addiction Model
Preview not available

Abstract

Consumption fluctuations in a simple 2-D addiction model are investigated. The behavioural equations of the model are suggested by a related 'rational addiction' model of Becker and Murphy [2]. Our model generates erratic, seemingly unpredictable consumption patterns of the addicted persons. The occurence of chaos is proven by locating a so called horseshoe map in the phase space.

Page Thumbnails

  • Thumbnail: Page 
[147]
    [147]
  • Thumbnail: Page 
148
    148
  • Thumbnail: Page 
149
    149
  • Thumbnail: Page 
150
    150
  • Thumbnail: Page 
151
    151
  • Thumbnail: Page 
152
    152
  • Thumbnail: Page 
153
    153
  • Thumbnail: Page 
154
    154
  • Thumbnail: Page 
155
    155
  • Thumbnail: Page 
156
    156
  • Thumbnail: Page 
157
    157
  • Thumbnail: Page 
158
    158
  • Thumbnail: Page 
159
    159
  • Thumbnail: Page 
160
    160
  • Thumbnail: Page 
161
    161
  • Thumbnail: Page 
162
    162
  • Thumbnail: Page 
163
    163
  • Thumbnail: Page 
164
    164
  • Thumbnail: Page 
165
    165
  • Thumbnail: Page 
166
    166
  • Thumbnail: Page 
167
    167
  • Thumbnail: Page 
168
    168
  • Thumbnail: Page 
169
    169
  • Thumbnail: Page 
170
    170
  • Thumbnail: Page 
171
    171
  • Thumbnail: Page 
172
    172
  • Thumbnail: Page 
173
    173